If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Rash all over

Collapse

About the Author

Collapse

Tigger1 Find out more about Tigger1
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Rash all over

    On Sat. 06/12/04 I woke up with a rash on my legs and swollen feet. I didn't think much because it was in a small area. On Sunday it had spread from my neck down. My wife called the pharmacist who said I should take Benadryl. She then called my PCP who got back 2 hrs later, he said not to take it because it could cause my heart to speed up. He said to come in to his office on Monday morning so he could look at it. She then called my cardiolagist who said to take the Benadryl.

    They all think it is a reaction to one of the medicines I am on.

    I'm taking Cardarone, Cardizem, Coumadin, Lopressor, Percocet, Klopin and Bextra. My Myectomy was 4 weeks ago.

    My decision was to wait till I see my PCP tomorrow. Has anybody else ever had this problem. The rash is ugly, big red patches especially on my legs. Any answers would be helpful

    Patrick Ekardt
    (Tigger1)

    GOOD to hear about Jim...
    " Real Courage Is Being Scared To Death But Saddling-Up Anyway "

  • #2
    Re: Rash all over

    Patrick, If you have any problems breathing or with swollen throat, go to the ER right away. See someone tomorrow, or go to the ER if it continues as it is now. You don't know which med it is, so you may still be taking the one that is causing it. Don't be put off on treating this. Good luck, keep us posted. Linda

    Comment


    • #3
      Re: Rash all over

      Patrick , the only thing I can comment on is that my brother-in-law developed a rash on his entire torso , mostly upper and it was nasty. It was several weeks after his open heart . They attributed it to an allergy to the adhesive that they apply over the chest at the time of surgery. Then after that they said it was perhaps also a reaction to the suture material. He does not have HCM so he did take benadryl. It did go away but he continued to have areas on his incision that became infected. His surgery was Jan. 12 and he still gets flareups. Hope this helps . Pam
      Dx @ 47 with HOCM & HF:11/00
      Guidant ICD:Mar.01, Recalled/replaced:6/05 w/ Medtronic device
      Lead failure,replaced 12/06.
      SF lead recall:07,extracted leads and new device 2012
      [email protected] Tufts, Boston:10/5/03; age 50. ( [email protected] 240 mmHg ++)
      Paroxysmal A-Fib: 06-07,2010 controlled w/sotalol dosing
      Genetic mutation 4/09, mother(d), brother, son, gene+
      Mother of 3, grandma of 3:Tim,27,Sarah,33w/6 y/o old Sophia, 5 y/o Jack, Laura 34, w/ 5 y/o old Benjamin

      Comment


      • #4
        Re: Rash all over

        No breathing problem or throat problem. The doctors did ask that...
        " Real Courage Is Being Scared To Death But Saddling-Up Anyway "

        Comment


        • #5
          Re: Rash all over

          Benadryl shouldn't speed your heart up. Some antihistamines that contain decongestants do speed your heart up but it's the decongestant that has that particular side effect, not the antihistamine. I hope you get it all figured out.

          Reenie
          Reenie

          ****************
          Husband has HCM.
          3 kids - ages 23, 21, & 19. All presently clear of HCM.

          Comment


          • #6
            Re: Rash all over

            Benadryl won't speed up your heart. Two Benadryls will put you to sleep. It is NOT a decongestant but an antihistamine. Be sure you don't take any decongestant/antihistamine blends or anything that says "non-drowsy" formula --that will speed up your heart.

            (I hope there was just confusion about what you were taking and not that the doctor didn't know what the heck they were talking about.)

            It is very unusual to be taking cordarone, cardizem, and lopressor all at the same time. I can't imagine how you have any blood pressure at all under that combination.

            As for the rash, are any of the meds new? has anything changed? laundry soap, foods, vitamins, anything? If so, stop it (meds--check with doctor, of course) and see what happens.

            Good luck!!

            S

            Comment


            • #7
              Re: Rash all over

              I work on a floor for patients after heart surgery. We often give them benadryl to help them sleep. use your best judgement. Have you ever taken Bextra before?

              Ginnilea
              Heart nurse by day, Heart Patient by night

              Comment


              • #8
                Re: Rash all over

                Hi Patrick.
                The last several times I was in the hospital I developed a rash (hives) a week or so later. This was especially true after any kind of surgery. I never knew what caused the hives and nothing I did seemed to relieve them very much. The were itchy and drove me nuts, but eventually they went away.

                Hope things get better for you soon.

                Peace,

                Leon
                God Squad co-moderator
                Nothing is as gentle as strength and nothing is as strong as gentleness

                Comment


                • #9
                  Re: Rash all over

                  Thanks to everyone for your quick response. I am seeing my PCP this morning and will post when I get back...

                  Thanks again,

                  Patrick Ekardt
                  (Tigger1)
                  " Real Courage Is Being Scared To Death But Saddling-Up Anyway "

                  Comment


                  • #10
                    Re: Rash all over

                    Hi Patrick-

                    Lot's of things have made me ITCH over the years, from Meds to Laundry Soap, the one cure-all that my Cardiologist told me is safe is Benadryl. I've been taking it (on demand) for years, with the worst effect being sleepiness.
                    Diuretics always cause itching, for me & last year my Cardio took pity on me & called an allergist who suggested Allegra (not an OTC), which I now take daily (yet I still itch a little, some days).
                    Always beware of difficulty breathing or an itchy throat.
                    HAPPY SCRATCHING
                    RONNIE

                    Comment

                    Today's Birthdays

                    Collapse

                    Working...
                    X